Alert archive / Ohio / Flash Flood Warnings in 2000
Flash Flood Warning 6, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jan 3, 2000, 7:47 PM EST for Fairfield County, Franklin County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2000, 7:47 PM EST (00:47 UTC)
- Expired
- Jan 3, 2000, 11:50 PM EST
- In force
- 4 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Fairfield County, OH, Franklin County, OH
The radar
The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILN 040045 FFWILN OHC045-049-040450- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 747 PM EST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... FAIRFIELD COUNTY IN CENTRAL OHIO. FRANKLIN COUNTY IN CENTRAL OHIO. * EFFECTIVE UNTIL 1150 PM EST. * ONE TO TWO INCHES OF RAIN HAS ALREADY FALLEN TODAY IN THE WARNED AREA. WITH ANOTHER ONE TO TWO INCHES OF RAIN EXPECTED...FLASH FLOODING IS LIKELY. THE MAIN THREAT FOR FLASH FLOODING WILL BE ACROSS ALL OF FAIRFIELD COUNTY...AND IN SOUTHERN FRANKLIN COUNTY. * IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT S TAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 2:19 PM EST, 5 hours 28 minutes earlier.
Area forecast discussion, Jan 3, 2:19 PM EST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 219 PM EST MON JAN 3 2000 18Z SFC ANALYSIS INDICATED A WAVE ACROSS ERN IN AND A WARM FNT THAT HAS PUSHED N OF FA. BATCH OF SHRA/TSRA PUSHING INTO NWRN FA ATTM. THIS SHOULD PUSH INTO CVG AND CMH AREAS BY MID PM. H8 WINDS INCREASING TO 60 KTS ACCORDING TO THE ETA. INSTABILITY IS MARGINAL BUT A FEW BREAKS OVR NRN KY AND S-CNTRL OH SHOULD ADD TO THE HEATING AND THUS DECREASE THE STABILITY OF THE ATMOSPHERE. FCST WL FEATURE RAIN AND THUNDERSTORMS TONIGHT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS SO TORNADO WATCH IN EFFECT FOR CVG-PMH AND CMH AREAS. HELICITY OFF VWP ABOVE 800 PER CONVERSATION WITH SPC. SHRA/TSRA WL CONTINUE OVERNIGHT AND END BY 12Z CVG-DAY. WL CARRY A CHANCE RAIN FOR CMH-PMH IN THE AM. WL CARRY CHANCE OF LIGHT SNOW ALL AREAS IN PM. WL CARRY FALLING TEMPS IN ALL ZONES. .ILN...NONE. WILKINSON
In the hours before
Local storm report, Jan 3, 3:59 PM EST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE WILMINGTON OHIO
459 PM EDT MON JAN 03 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM KNOXVILLE KY WIND DAMAGE
01/03/00 PENDLETON NUMEROUS TREES WERE
DOWNED. A BARN AND GARAGE
WAS ALSO DAMAGED.Local storm report, Jan 3, 4:45 PM EST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OHIO
545 PM EDT MON JAN 03 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440L PM KNOXVILLE KY WIND DAMAGE
01/03/00 PENDLETON NUMEROUS TREES WERE
DOWNED. A BARN AND GARAGE
WAS ALSO DAMAGED.Local storm report, Jan 3, 5:00 PM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE WILMINGTON OHIO
459 PM EDT MON JAN 03 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM KNOXVILLE KY WIND DAMAGE
01/03/00 PENDLETON NUMEROUS TREES WERE
DOWNED. A BARN AND GARAGE
jWAS ALSO DAMAGED.The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 7:17 PM EST | Flash Flood Warning | ILN | Fayette, Madison, Pickaway | 4 hr |
| Jan 3, 9:07 PM EST | Flash Flood Warning | ILN | Brown, Highland | 3 hr |
| Jan 3, 9:38 PM EST | Flash Flood Warning | ILN | Ross | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.